Alert archive / Arizona / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 18, 2022, 3:01 AM MST for 4 counties in Arizona. It took effect at Apr 19, 2022, 11:00 AM MST. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 18, 2022, 3:01 AM MST (10:01 UTC)
- In effect from
- Apr 19, 2022, 11:00 AM MST
- Expired
- Apr 19, 2022, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 1:35 PM MST | NON-TSTM WND GST 62 | 1 Nw Winslow, AZ | ASOS STATION KINW WINSLOW AIRPORT. |
| Apr 19, 3:23 PM MST | NON-TSTM WND GST 59 | 1 W Two Guns, AZ | MESONET STATION AZT09 I-40 @ TWO GUNS MM 230. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4813 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471 WWUS85 KFGZ 181001 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 301 AM MST Mon Apr 18 2022 AZZ105>114-139-140-191415- /O.NEW.KFGZ.FW.W.0002.220419T1800Z-220420T0300Z/ Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 301 AM MST Mon Apr 18 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST (12 PM TO 9 PM MDT) TUESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHERN ARIZONA AND THE NAVAJO NATION... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 8 PM MST (12 PM to 9 PM MDT) Tuesday. * AFFECTED AREA...Locations near Buffalo Pass, Chinle, Dilkon, Eagar-Springerville, Ganado, Grand Canyon, Holbrook, Kayenta, Kykotsmovi, North Rim, Page, Prescott, Prescott Valley, Saint Johns, Seligman, Shonto, Snowflake-Taylor, Tuba City, Valle, Window Rock and Winslow. This includes portions of the Coconino National Forest, Kaibab National Forest, Prescott National Forest and Tonto National Forest. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...10-15% with some locations in the single digits. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/flagstaff for updates and livingwithfire.info for preparedness tips. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
2 follow-up statements
725 WWUS85 KFGZ 190924 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 224 AM MST Tue Apr 19 2022 AZZ137-138-200300- /O.EXA.KFGZ.FW.W.0002.220419T1800Z-220420T0300Z/ Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 224 AM MST Tue Apr 19 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING (12 PM TO 9 PM MDT) DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM this morning to 8 PM MST this evening. * AFFECTED AREA...Locations near Camp Verde, Chino Valley, Congress, Cottonwood, Paulden, Prescott Valley and Sedona. This includes portions of the Coconino National Forest, Kaibab National Forest, Prescott National Forest and Tonto National Forest. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...5 to 10%. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/flagstaff for updates and livingwithfire.info for preparedness tips. Please notify field crews of this Red Flag Warning. && $$ AZZ105>114-139-140-200300- /O.CON.KFGZ.FW.W.0002.220419T1800Z-220420T0300Z/ Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 224 AM MST Tue Apr 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING (12 PM to 9 PM MDT) FOR PORTIONS OF NORTHERN ARIZONA AND THE NAVAJO NATION... * AFFECTED AREA...Locations near Buffalo Pass, Chinle, Dilkon, Eagar-Springerville, Ganado, Grand Canyon, Holbrook, Kayenta, Kykotsmovi, North Rim, Page, Prescott, Prescott Valley, Saint Johns, Seligman, Shonto, Snowflake-Taylor, Tuba City, Valle, Window Rock and Winslow. This includes portions of the Coconino National Forest, Kaibab National Forest, Prescott National Forest and Tonto National Forest. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...10-15% with some locations in the single digits. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/flagstaff for updates and livingwithfire.info for preparedness tips. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
257 WWUS85 KFGZ 200246 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 746 PM MST Tue Apr 19 2022 AZZ105>114-137>140-200400- /O.EXP.KFGZ.FW.W.0002.000000T0000Z-220420T0300Z/ Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 746 PM MST Tue Apr 19 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR PORTIONS OF NORTHERN ARIZONA AND THE NAVAJO NATION... Wind speeds are slowly decreasing below Red Flag Warning thresholds in most areas, and the Red Flag Warning will be allowed to expire at 8 PM MST. Areas immediately northeast of higher terrain will continue to experience windy conditions through the evening. $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 18, 2:55 AM MST, 6 minutes earlier.
Area forecast discussion, Apr 18, 2:55 AM MST, 6 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 255 AM MST Mon Apr 18 2022 .SYNOPSIS...Warm, dry, and breezy conditions persist today under high pressure. Stronger southwest winds are expected across the region on Tuesday, remaining gusty through the week. Chances of light precipitation return for Friday with cooler temperatures and another round of stronger winds. && .DISCUSSION...Upper level high pressure centered over the Southwest today will gradually begin to shift east through the day. This will open the door to increasing southwest winds as well as upper level cloud cover. Look for increasing clouds through the morning with a return of southwest breezes this afternoon. Today is expected to be the warmest day of the week ahead with mountain areas reaching into the 70s and lower valleys reaching 80 to 90 degrees. Another wind event is in store on Tuesday as a shortwave feature tracks to our north through the Great Basin. Despite variable cloudiness with this feature, surface relative humidity will remain low, and when combined with strong winds, will lead to critical fire weather conditions for much of northern Arizona. The strongest winds will occur along and north of the Mogollon Rim where winds aloft are maximized and gusts of 40 to 50 mph are likely. Red Flag Warnings and Wind Advisories have been issued for Tuesday afternoon. A dry and mild west to southwest flow will remain over Arizona through Thursday with elevated southwest afternoon winds gusting 25 to 35 mph. A stronger trough is forecast to deepen along the West Coast and move through Arizona Friday/Friday night. This feature has been trending slightly further north and drier, but nonetheless, will still bring a chance for light showers to areas mainly north of the Mogollon Rim. Another round of gusty southwest winds will likely be the bigger impact, in addition to about a 10 degree drop in temperatures on Friday. Freezing morning low temperatures are looking likely in the high country over the weekend with gradually warming daytime highs. && .AVIATION...For the 12Z TAF package...VFR conditions persist for the next 24 hours with SCT to BKN mid to high-level cloud cover. Light and variable winds early this morning will give way to southwest winds 10-15 kts with gusts of 20-25 kts from 17Z-03Z Tues. Lighter winds return thereafter. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The very warm and dry conditions continue for today with stronger southwest winds. Near critical fire weather conditions are expected for this afternoon due to the widespread single digit RH and southwest winds with gusts up to 25 mph. Even stronger southwest winds are anticipated for Tuesday with gusts in the 40 to 50 mph range coupled with RH below 15%. This will result in widespread critical fire weather conditions. Wednesday through Friday...Above average temperatures persist for Wednesday and Thursday with afternoon fire weather conditions remaining near critical. A gradual upward trend in afternoon RH is expected through the period with gusty, 20 to 35 mph, southwest winds. Precipitation chances look minimal for Friday with cooler temperatures likely. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from 11 AM to 8 PM MST Tuesday FOR AZZ105>114-139-140. Wind Advisory from 11 AM to 8 PM MST Tuesday FOR AZZ004>007- 009>017-039-040. && PUBLIC...MCT AVIATION...LaGuardia FIRE WEATHER...LaGuardia For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:28 AM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 42 hr |
Nearby
Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.